Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Suffer from cramps ad pain in the right side. Have 2 stents in heart and Plural effusion. Suggestions?

User rating for this question
Excellent
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
Question
My MELD is 13 and my CPT 7 and asked how long I have to live and was told they would not answer that they had seen this and 3 months and then again 10 years. I asked how did I get this I do not frink, and as far as I can find there is no one in my family has ever had this cirrhosis.
Back in 199 was put on a statin and got cramps, and pain that would radiate up the right side and across a hold the bottom of the rib cage. So they took me off that statin put me on another same thing, this went on for 11 years different ones over and over again with the same thing. at the end was told to go on this new one back in 2009 the cramps did not happen but the pain up the side and along the lower rib cage continued. The Doctor said that was not caused by the new meds, it was Zetia and I was on that when I went into the hospital and for a 7 months. I asked the liver specialist if that could have caused my liver cirrhosis. Was told XXXXXXX oh you watch those TV ads?" I said seen them but was wondering, was told that it is as plain answer "NO WAY"
Even read at MAYO that it can so was wondering. Since I am unable to get a transplant from what I was told because have 2 stents in heart and Plural effusion with PFT of 46% I am service connected veteran for those, Have Portal Vein Thrombosis with 100% blockage and have been hospitalized back in April 2012 they took out 7 pints of fluid, and now on blood thinner. and water pills

forgot to tell I have had pneumonia 7 times over the 40 years, also have high blood pressure, mitral valve regurgitation CAD, that is why I have 2 stents in the LED and when they put that in back in 2008 there was this sudden pain that shot straight thru and continued to hurt even after the the stents. I am service connected for this because I had the first time the military would not allow me to see a doctor until I was so bad I was in the hospital for 2 weeks, and at that time my blood pressure was like 190/150 several times during having pneumonia's
Posted Sat, 20 Jul 2013 in Liver and Gall Bladder
 
 
Answered by Dr. Ketan Vagholkar 11 hours later
Hi,
Thanks for writing in.
From the elaborate description you have given it appears that you will not be able to tolerate any major surgery. Even if surgery was to be done , the complications including failure would be significant.
It is therefore advisable to continue with just medical and supportive treatment for each of the cardiac, pulmonary and hepatic ailments.
Regarding your longevity it is very difficult to comment.
With supportive therapies longevity can only be prolonged to a certain extent but devoid of quality of life.
I hope this answers your doubt.
regards
Above answer was peer-reviewed by
 
Follow-up: Suffer from cramps ad pain in the right side. Have 2 stents in heart and Plural effusion. Suggestions? 5 hours later

Follow up question is what might have caused this Autoimmune hepatitis cirrhosis As far as I can find there is no one in my family has ever had this cirrhosis. But back in 1999 was put on a statin and got cramps, and pain that would radiate up the right side and across a hold the bottom of the rib cage. So they took me off that statin put me on another same thing, this went on for 11 years different ones over and over again with the same thing. at the end was told to go on this new one back in 2009 the cramps did not happen but the pain up the side and along the lower rib cage continued., then I was put on Zetia and I was on that when I went into the hospital and for a 7 months. Even read at MAYO that it can: (From Mayo)

Use of certain medications. Certain medications, such as the
antibiotic minocycline (Dynacin, Minocin, others) and the cholesterol
medication atorvastatin (Lipitor), have been linked to autoimmune
hepatitis.

Or bacterial pneumonia that had went untreated for 7 weeks back in 1973 that caused the mitral valve damage. As noted before I have had very severe pneumonias over the past 40 years 7 times, To the point of causing scar tissue to form in the left lung. Medical is Restrictive Lung Decease, Plural Effusion, with PFT’s of 46.5 DCO
 
 
Answered by Dr. Ketan Vagholkar 24 minutes later
Hi,
Thanks for the feedback.
Lipid reducing agents or statins are known to cause liver and muscular damage. That could be one possibility of the liver damage leading to cirrhotic changes.
Repeated bacterial infections especially of the lungs can cause continous dissemination of organisms. The liver attempts to filter them and trap them. When the body defenses are weakened that can lead to multiple septic foci which eventually heal with fibrosis leading to cirrhosis.
Due to repeated lung infections there is fibrosis of the lung as well leading to restrictive lung disease.
Autoimmune hepatitis is a disease which does not have any specific cause effect relationship.
Any of the explanations I have given may be responsible for the problem. It is very difficult to pin point the exact cause. However long term statin therapy could be the closest possibility.

I hope this answers your doubt.
regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
,   ,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor